My sister's blood level was 415 - should I have taken her to the hospital?

by Catherine
(Torrance, CA US)

She has type 2 diabetes. Did not take medicine for 2 days. When she tested at my house was at 415. Scared us both.


I don't know when we should take her to hospital for high sugars.

Comments for My sister's blood level was 415 - should I have taken her to the hospital?

Average Rating starstarstarstarstar

Click here to add your own Comment / Follow up

Jan 29, 2017
Rating
starstarstarstarstar

by: Dr.Albana

Hello Catherine,

I read your message and understood your problem.


It very important to take the diabetes medications regularly in order to keep control on blood glucose levels. You sister must not miss any other single day without medication.


The blood sugar level of 415 is a very serious number which means that the blood glucose level is too weak.

If these kinds of episodes repeat often it can lead to serious damage of organs including heart, blood vessels, and the nervous system.

Complications of diabetes have a higher chance to happen if the blood glucose is not well controlled through medication.

I think your sister must start taking the medication right now and never miss it again. To be sure, send her to the hospital, especially if she has other symptoms like fatigue, blurred vision and so on.

Test her blood glucose 1-2 hours after she takes her pills and if the blood glucose does not tend to get lower send her immediately to the hospital as she may need insulin therapy in order to normalize the glucose levels and prevent complications.

Hope this is helpful for you.

Click here to add your own Comment / Follow up

Ask the Doctor now? Simply click here to return to Diabetes Test and Levels.

Explore More...